Comment to "qS-waves in a vicinity of the axis of symmetry of homogeneous transversely isotropic media", by M. Popov, G.F. Passos, and M.A. Botelho [Wave Motion 42 (2005) 191-201]

Vaclav Vavrycuk


A new asymptotic formula for S waves propagating near the symmetry axis in transversely isotropic elastic media derived by Popov et al. [Wave Motion 42 (2005) 191-201] is discussed and commented. It is shown that the formula is a modification of the previously published formula by Vavrycuk [Geophys. J. Int. 138 (1999) 581-589]. The formula of Popov et al. (2005) is less accurate and valid under more restrictive conditions than that of Vavrycuk (1999).

Whole paper

The image of the paper in GIF 150dpi (281 kB) is designed for an instant screen preview.

The paper is available in PostScript (255 kB) and GZIPped PostScript (64 kB).

In: Seismic Waves in Complex 3-D Structures, Report 16, pp. 145-153, Dep. Geophys., Charles Univ., Prague, 2006.
SW3D - main page of consortium Seismic Waves in Complex 3-D Structures .